Alert archive / Missouri / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 141, NWS Springfield, MO

June 25, 1997Webster County, Wright County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 25, 1997, 5:57 PM CDT for Webster County, Wright County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 1997, 5:57 PM CDT (22:57 UTC)
Expired
Jun 25, 1997, 6:45 PM CDT
In force
48 min
Issued by
NWS Springfield, MO
Area
Whole counties

Counties Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 65 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1997-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1997-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
922 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WUUS1 KSGF 252258 RRA
SVRSGF
MOC225-229-252345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 PM CDT WED JUN 25 1997

* SEVERE THUNDERSTORM WARNING FOR
  WEBSTER COUNTY - SOUTHWESTERN MISSOURI
  WRIGHT COUNTY - SOUTHWESTERN MISSOURI
 
* UNTIL 645 PM CDT

* SOME AREAS AFFECTED
  TURNERS AND HIGH PRARIE BY 610 PM
  FORDLAND BY 620 PM

* AT 555 PM SPRINGFIELD DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
  THIS STORM EXTENDED FROM SPRINGFIELD THROUGH MARSHFIELD
  AND WAS MOVING SOUTHEAST AT 35 MPH.
 
IF SEVERE WEATHER IS OBSERVED...CONTACT YOUR LOCAL LAW ENFORCEMENT
AGENCY AND ASK THEM TO RELAY YOUR INFORMATION TO THE NATIONAL
WEATHER SERVICE.

RUNNELS/HEVRDAYS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:50 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 25, 2:50 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 PM CDT WED JUN 25 1997

MAIN FCST CHALLENGE TONIGHT WIL BE POPS.

16Z SURFACE MAP HAS TROUGH EXTENDING FROM NORTHEAST MISSOURI TO WEST
CENTRAL MISSOURI THROUGH THE HARRISON MO AREA INTO SOUTHEAST KANSAS.
STRONG STORMS HAVE BEGUN TO FIRE UP ALONG THIS BOUNDARY IN WEST CENTRAL
MISSOURI. ADAP SHOWS STRONG MOISTURE CONVERGENCE ALONG THIS BOUNDARY AS
IT HEADS SLOWLY SOUTHEAST INTO SOUTHERN MISSOURI WHERE DEWPOINTS ARE IN
THE 70S. SURFACE BASED LI'S NOW -10 OVER SOUTHERN MISSOURI AS WELL.
VISIBLE SATELLITE LOOP SHOWS DEVELOPING STORMS AS WELL AS THICKENING CU
FIELD OVER SOUTHWEST MISSOURI AHEAD OF THE TROUGH INDICATING RELATIVELY
DEEP MOISTURE FOR THE TROUGH TO WORK WITH. WEAK VORTICITY CENTER ALSO
SEEN IN EXTREME NW MISSOURI AND NE KANSAS WITH VORTICITY TROUGH
EXTENDING INTO EASTERN KANSAS. IN ADDITION TO STRONG STORMS WITH
TROUGH...ANOTHER SLOW MOVING STORM IN SOUTHEAST OREGON COUNTY DEVELOPED
EARLY THIS AFTERNOON IN A LOW LEVEL CONVERGENCE AREA WHICH EXTENDS FROM
SOUTH CENTRAL MISSOURI INTO ARKANSAS BUT IS FINALLY WEAKENING ATTM.
MODELS STILL IN BASIC AGREEMENT MOVING THIS TROUGH INTO SOUTHERN
MISSOURI TONIGHT. NGM A BIT SLOWER THAN THE ETA IN MOVING TROUGH
THROUGH THE AREA AND BASED ON CURRENT TRENDS I PREFER THIS SOLUTION.
COOLER AIR...WHICH IS WELL BEHIND THE PREFRONTAL TROUGH...WILL PROBABLY
NOT MAKE MUCH HEADWAY THROUGH THE CWA. TROUGH WILL GET HUNG UP OVER THE
OZARKS AND SE KANSAS BEFORE GRADUALLY WASHING OUT ON THURSDAY. BEST
CHANCE FOR SEVERE WEATHER WILL BE WITH SURFACE HEATING SINCE UPPER
DYNAMICAS ARE RELATIVELY WEAK THIS FAR SOUTH. WITH GOOD MOISTURE
AVAILABLE...LOCALLY HEAVY RAINS POSSIBLE.

INCREASING CLOUD COVER OVER THE CWA TONIGHT WILL KEEP MIN TEMPERATURES
UP A BIT. CLOUD COVER SHOULD HANG AROUND SOUTHERN MISSOURI THURSDAY AS
FRONT/TROUGH HANGS UP KEEPING HIGH TEMPERATURES A FEW DEGREES COOLER
THAN PREVIOUS DAYS.

MY THOUGHTS..
JLN/AIZ...MSTLY CLOUDY. 60% OF SHOWERS AND THUNDERSTORMS. LOW AROUND
70. LIGHT WIND.

SGF/VIH...MSTLY CLOUDY. 50% OF SHOWERS AND THUNDERSTORMS. LOW UPPER 60S.
LIGHT WIND.

UNO...BECOMING MOSTLY CLOUDY WITH 50% CHANCE OF SHOWERS AND
THUNDERSjTORMS...MAINLY AFTER MIDNIGHT. LOW AROUND 70. LIGHT WIND.

CCF:

SGF EB 069/084 066/088 069 26631
JLN EB 070/085 068/090 071 26531

DSA

In the hours before

Special weather statement, Jun 25, 1:00 PM CDT, 4 hours 57 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT WED JUN 25 1997

THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES

IN SOUTHEAST KANSAS   BOURBON     CHEROKEE   CRAWFORD

IN SOUTHWEST AND CENTRAL MISSOURI

BARRY           DALLAS        LACLEDE        OREGON         STONE
BARTON          DENT          LAWRENCE       OZARK          TANEY
BENTON          DOUGLAS       MARIES         PHELPS         TEXAS
CAMDEN          GREENE        MCDONALD       POLK           VERNON
CEDAR           HICKORY       MILLER         PULASKI        WEBSTER
CHRISTIAN       HOWELL        MORGAN         SHANNON        WRIGHT
DADE            JASPER        NEWTON         ST CLAIR

...SCATTERED THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND TONIGHT...

A TROUGH OF LOW PRESSURE EXTENDS FROM NORTHEAST MISSOURI...TO JUST
SOUTH OF KANSAS CITY...INTO SOUTHEAST KANSAS EARLY THIS AFTERNOON. THIS
TROUGH WILL SLOWLY MOVE SOUTH AND EAST INTO SOUTHERN MISSOURI TONIGHT
WHILE REMAINING NEARLY STATIONARY OVER SOUTHEAST KANSAS. THIS AREA OF
LOW PRESSURE WILL BE THE MAIN FOCUSING MECHANISM FOR DEVELOPING SHOWER
AND THUNDERSTORM ACTIVITY THIS AFTERNOON AND TONIGHT. OTHER ISOLATED
THUNDERSTORMS MAY DEVELOP AHEAD OF THIS TROUGH ACROSS SOUTHWEST AND
SOUTH CENTRAL MISSOURI THIS AFTERNOON AS WELL.

ALTHOUGH WIDESPREAD SEVERE THUNDERSTORM ACTIVITY IS NOT EXPECTED
BECAUSE OF WEAK DYNAMICS IN THE MIDDLE AND UPPER LEVELS OF THE
ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL STILL BE POSSIBLE WITH
STRONGER STORMS. THE HEAVY RAIN THREAT WILL BE GREATEST OVER PORTIONS
OF CENTRAL MISSOURI LATER THIS AFTERNOON AND THIS EVENING MAINLY NORTH
OF A LINE FROM FT SCOTT TO OSAGE BEACH TO ROLLA. THE HEAVY RAIN THREAT
WILL THEN SHIFT TO SOUTH CENTRAL AND SOUTHEAST MISSOURI LATE THIS
EVENING AND EARLY THURSDAY MORNING MAINLY ALONG AND EAST OF A LINE FROM
ROLLA TO GAINESVILLE.

ALTHOUGH SPOTTER ACTIVIATION WILL NOT LIKELY BE NEEDED TODAY OR
TONIGHT...CAUTION SHOULD BE USED WHEN DRIVING IN HEAVY RAINFALL AREAS
LATER THIS AFTERNOON AND TONIGHT.

ALBERT

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:35 PM CDTFlash Flood WarningSGFSt. Clair, Vernon4 hr
Jun 25, 4:35 PM CDTFlash Flood WarningSGFBenton4 hr
Jun 25, 4:49 PM CDTSevere Thunderstorm WarningSGFVernon46 min
Jun 25, 5:16 PM CDTSevere Thunderstorm WarningSGFCedar34 min
Jun 25, 5:40 PM CDTFlash Flood WarningSGFMaries6 hr
Jun 25, 5:40 PM CDTSevere Thunderstorm WarningSGFPhelps, Pulaski50 min
Jun 25, 5:49 PM CDTSevere Thunderstorm WarningSGFGreene51 min

Nearby

Severe Thunderstorm Warnings in Missouri, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.